Alert archive / North Carolina / High Wind Warnings in 2008
High Wind Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind warning at Jan 29, 2008, 5:00 AM EST for Bath County, Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 29, 2008, 3:34 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 5:00 AM EST (10:00 UTC)
- In effect from
- Jan 29, 2008, 3:34 PM EST
- Expired
- Jan 30, 2008, 11:29 AM EST
- In force
- 20 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Bath County, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 291000 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 500 AM EST TUE JAN 29 2008 ...STRONG WINDS BEHIND A COLD FRONT TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT. THERE WILL BE A PERIOD OF VERY STRONG WINDS JUST ALONG AND BEHIND THE FRONT INTO WEDNESDAY MORNING. NCZ001-002-018-VAZ015-291800- /O.UPG.KRNK.HW.A.0001.080130T0500Z-080130T1700Z/ /O.NEW.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 500 AM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE T0NIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 65 MPH IN THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>045- 291800- /O.NEW.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...BLUEFIELD...HINTON...UNION... LEWISBURG 500 AM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE TONIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RCS
7 follow-up statements
000 WWUS71 KRNK 291057 CCA NPWRNK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 556 AM EST TUE JAN 29 2008 ...STRONG WINDS BEHIND A COLD FRONT TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT. THERE WILL BE A PERIOD OF VERY STRONG WINDS JUST ALONG AND BEHIND THE FRONT INTO WEDNESDAY MORNING. NCZ001-002-018-VAZ015-291900- /O.UPG.KRNK.HW.A.0001.080130T0500Z-080130T1700Z/ /O.COR.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 556 AM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE TONIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 65 MPH IN THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>045- 291900- /O.NEW.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...BLUEFIELD...HINTON...UNION... LEWISBURG 556 AM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE TONIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RCS
000 WWUS71 KRNK 291604 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1104 AM EST TUE JAN 29 2008 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN MIDNIGHT AND 600 AM. THERE WILL BE A PERIOD OF VERY STRONG WINDS JUST ALONG AND BEHIND THE FRONT INTO WEDNESDAY MORNING. NCZ001-002-018-VAZ015-300015- /O.CON.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 1104 AM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE TONIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 65 MPH IN THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL LIKELY DOWN TREES AND CAN LEAD TO PROPERTY DAMAGE. $$ NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>045- 300015- /O.CON.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...BLUEFIELD...HINTON...UNION... LEWISBURG 1104 AM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE SHARPLY WITH A FRONTAL PASSAGE TONIGHT AND INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 292034 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EST TUE JAN 29 2008 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION AFTER MIDNIGHT TONIGHT. THIS FRONT ACCOMPANIED AND FOLLOWED BY VERY STRONG WINDS...ESPECIALLY ACROSS HIGHER ELEVATIONS. VAZ020-300500- /O.UPG.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ /O.EXA.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ BATH- INCLUDING THE CITY OF...HOT SPRINGS 334 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. SOUTH WINDS WILL SHIFT INTO THE WEST AND INCREASE SHARPLY WITH THE PASSAGE OF A STRONG COLD FRONT LATE TONIGHT. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS TO AROUND 60 MPH ACROSS THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ALL INTERESTS IN BATH COUNTY SHOULD BE PREPARED FOR THE ONSET OF STRONG WINDS LATER TONIGHT WHICH MAY FALL TREES AND RESULT IN SCATTERED POWER OUTAGES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AVOIDED IF AT ALL POSSIBLE UNTIL WINDS DIMINISH WEDNESDAY AFTERNOON. $$ NCZ001-002-018-VAZ015-300500- /O.CON.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 334 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... SOUTH WINDS WILL SHIFT INTO THE WEST AND INCREASE SHARPLY WITH THE PASSAGE OF A STRONG COLD FRONT LATE TONIGHT. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS TO AROUND 60 MPH ACROSS THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ALL INTERESTS IN THE MOUNTAINS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA SHOULD BE PREPARED FOR THE ONSET OF STRONG WINDS LATER TONIGHT WHICH MAY FALL TREES AND RESULT IN SCATTERED POWER OUTAGES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AVOIDED IF AT ALL POSSIBLE UNTIL WINDS DIMINISH WEDNESDAY AFTERNOON. $$ NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045- 300500- /O.CON.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 334 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... SOUTH WINDS WILL SHIFT INTO THE WEST AND INCREASE SHARPLY WITH PASSAGE OF A STRONG COLD FRONT LATE TONIGHT INTO WEDNESDAY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 50 MPH ACROSS HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION AND SECURE LOOSE OBJECTS IF POSSIBLE. $$ WERT
000 WWUS71 KRNK 300332 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1032 PM EST TUE JAN 29 2008 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION DURING THE LATE NIGHT HOURS. THIS FRONT ACCOMPANIED AND FOLLOWED BY VERY STRONG WINDS...ESPECIALLY ACROSS HIGHER ELEVATIONS. NCZ001-002-018-VAZ015-020-301145- /O.CON.KRNK.HW.W.0001.080130T0500Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...HOT SPRINGS 1032 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED AND LIKELY TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ALL INTERESTS IN THE MOUNTAINS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA SHOULD BE PREPARED FOR THE ONSET OF STRONG WINDS LATER TONIGHT WHICH MAY FALL TREES AND RESULT IN SCATTERED POWER OUTAGES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AVOIDED IF AT ALL POSSIBLE UNTIL WINDS DIMINISH WEDNESDAY AFTERNOON. $$ NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045- 301145- /O.CON.KRNK.WI.Y.0002.080130T0500Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 1032 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION AND SECURE LOOSE OBJECTS IF POSSIBLE. $$
000 WWUS71 KRNK 300841 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 341 AM EST WED JAN 30 2008 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. THIS FRONT ACCOMPANIED AND FOLLOWED BY VERY STRONG WINDS...ESPECIALLY ACROSS HIGHER ELEVATIONS. NCZ001-002-018-VAZ015-020-301700- /O.CON.KRNK.HW.W.0001.000000T0000Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...HOT SPRINGS 341 AM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED AND LIKELY TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ALL INTERESTS IN THE MOUNTAINS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA SHOULD BE PREPARED FOR THE ONSET OF STRONG WINDS THIS MORNING WHICH MAY FALL TREES AND RESULT IN SCATTERED POWER OUTAGES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AVOIDED IF AT ALL POSSIBLE UNTIL WINDS DIMINISH THIS AFTERNOON. $$ NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045- 301700- /O.CON.KRNK.WI.Y.0002.000000T0000Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 341 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION AND SECURE LOOSE OBJECTS IF POSSIBLE. $$ RCS
000 WWUS71 KRNK 301511 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1011 AM EST WED JAN 30 2008 ...STRONG WINDS BEHIND A COLD FRONT GRADUALLY DIMINISHING... .STRONG WINDS IN THE WAKE OF A STRONG COLD FRONT WILL GRADUALLY DIMINISH THE REST OF THE MORNING. THE STRONGEST GUSTS WILL BE CONFINED TO THE HIGHEST ELEVATIONS. NCZ001-002-018-VAZ015-020-301700- /O.CON.KRNK.HW.W.0001.000000T0000Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...HOT SPRINGS 1011 AM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. WEST WINDS OF 20 TO 35 MPH...WITH OCCASIONAL GUSTS TO 60 MPH IN THE HIGHEST ELEVATIONS...WILL DIMINISH TO 15 TO 30 MPH...WITH GUSTS TO 40 MPH AROUND NOON. $$ NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045- 301700- /O.CON.KRNK.WI.Y.0002.000000T0000Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 1011 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WEST WINDS OF 15 TO 30 MPH...WITH OCCASIONAL GUSTS TO 50 MPH IN THE HIGHEST ELEVATIONS...WILL DIMINISH TO 15 TO 25 MPH...WITH GUSTS TO 35 MPH AROUND NOON. $$
000 WWUS71 KRNK 301629 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1129 AM EST WED JAN 30 2008 ...GUSTY WEST WINDS CONTINUE TO DIMINISH... NCZ001-002-018-VAZ015-020-301730- /O.CAN.KRNK.HW.W.0001.000000T0000Z-080130T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...HOT SPRINGS 1129 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS HAVE DECREASED TO 15 TO 25 MPH...WITH GUSTS TO 40 MPH. THESE WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$ NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045- 301730- /O.CAN.KRNK.WI.Y.0002.000000T0000Z-080130T1700Z/ SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 1129 AM EST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DECREASED TO 15 TO 25 MPH...WITH GUSTS TO 40 MPH IN HIGH ELEVATIONS. THESE WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:30 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 29, 3:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 AM EST TUE JAN 29 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM COMING OUT OF THE PLAINS TODAY WILL PUSH A
VERY STRONG COLD FRONT THROUGH THE REGION TONIGHT. HIGH PRESSURE
WILL BE OVER THE AREA BY WEDNESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM AIR ADVECTION WITH A LITTLE ENERGY ALOFT KEEPING CLOUDS AND
LIGHT RAIN/SPRINKLES IN THE AREA THIS MORNING. THIS PRECIPITATION AND
CLOUDS WILL FADE BY MID MORNING. BY THE AFTERNOON...A STRONG COLD
FRONT MOVING THROUGH THE MID WEST/OHIO VALLEY WILL BRING INCREASING
CHANCES OF SHOWERS TO THE AREA. MODELS SHOWING SOME PREFRONTAL
ACTIVITY EARLY IN THE AFTERNOON...BUT BULK OF RAIN WILL BE WITH A
WEAKENING SQUALL LINE LATE IN THE AFTERNOON/EVENING. BREAKS IN THE
CLOUDS TODAY WILL HELP DESTABILIZE THE ATMOSPHERE...BUT NOT ENOUGH TO
BRING THUNDER INTO THE AREA. HOWEVER...STRONG WINDS WILL LIKELY
ACCOMPANY THIS LINE OF CONVECTIVE SHOWERS.
TEMPERATURES BOTTOMED OUT AROUND MIDNIGHT AND HAVE BEEN SLOWLY RISING
DURING THE PER DAWN HOURS. WITH A WARM START TO THE DAY AND 850
TEMPERATURES RUNNING +10C...WE WILL SEE VERY MILD TEMPERATURES
ACROSS THE AREA. AFTERNOON TEMPERATURES RUNNING ABOUT 15F ABOVE
NORMAL BUT WELL SHORT OF EXTREMES. WENT 3-5F WARMER THAN MAV BUT NOT
QUITE AS WARM AS MET. BEING IN THE WARM SECTOR AND WITH A SOUTHERLY
BREEZY...MET TEMPERATURES COULD BE ON TRACK...ESPECIALLY IF THE
CLOUDS BREAK EARLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WILL BE ISSUING A WIND ADVISORY AND UPGRADING HIGH WIND WATCH TO A
HIGH WIND WARNING FOR THE 05-17Z WEDNESDAY TIME FRAME. MODELS
CONTINUE TO SHOW EXCESSIVELY HIGH PRESSURE RISES AND COLD AIR
ADVECTION ALONG AND JUST BEHIND THE FRONT. AS SPC MENTIONED EXPECT
LINE OF SHOWER TO CROSS THE COUNTY WARNING AREA WITH STRONG WINDS
ALONG WITH THE CONVECTION. WILL BE ADDING WIND GUSTS INTO THE
WEATHER GRIDS BUT WILL KEEP THUNDER OUT. NO CHANGE NEEDED TO WHEN
THE PRECIPITATION ENDS IN THE NORTHWEST WEDNESDAY MORNING OR HOW
FAST THE CLOUDS CLEAR OUT. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT
SO THE WINDS WILL DROP OFF QUICKLY DURING THE EVENING. HAVE
LOWERED MINIMUM TEMPERATURES ON WEDNESDAY NIGHT SINCE EXPECTING
LIGHT WINDS...DRY AIRMASS AND CLEAR SKY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE HIGH ENDS UP CENTERED OVER NEW YORK AND WEDGING DOWN INTO THE
SOUTHERN APPALACHIANS THURSDAY THROUGH FRIDAY. AT THE SAME TIME A
VERY IMPRESSIVE SYSTEM CLOSES OFF IN THE CENTRAL UNITED STATES.
THERE WILL BE A LARGE PRECIPITATION SHIELD THAT MOVES FROM NORTH TO
SOUTH ACROSS THE FORECAST AREA ON THURSDAY NIGHT WHEN THE ISENTROPIC
LIFT...GULF AND ATLANTIC INFLOW AND UPWARD VERTICAL VELOCITY ARE
MAXIMIZED. STILL SOME TIMING QUESTIONS WITH DIFFERENCES IN THE LONG
RANGE MODELS WITH OVERALL TREND TO SLOW DOWN THE UPPER LOW...BUT
TIMING IN THE CURRENT FORECAST LOOKS REASONABLE AND WILL NOT ADJUST.
EXPECT COLD FRONT TO COME THROUGH ON FRIDAY AND PUSH OUT WEDGE. WILL
BE INCREASING CHANCE OF PRECIPITATION FOR LATE THURSDAY NIGHT AND
EARLY FRIDAY. MAY ALSO EXPAND CHANCE OF FREEZING RAIN. BUFKIT
SOUNDING SHOW SURFACE WET BULB TEMPERATURE DROPS BELOW ZERO AS
PRECIPITATION SATURATES THE NEAR SURFACE AIRMASS AND THE INTENSITY
OF THE PRECIPITATION INCREASES. PLUS...BY THIS TIME TEMPERATURES
ABOVE THE WEDGE ARE WELL WARM ENOUGH TO SUPPORT FREEZING RAIN.
HAVE ALSO LOWERED MAXIMUM TEMPERATURES ON FRIDAY BELOW CURRENT
FORECAST AND MEX GUIDANCE EXPECTING WEDGE WILL NOT BREAK UNTIL
COLD FRONT COMES THROUGH.
SATURDAY NIGHT THRU MONDAY LITTLE CHANGE IS PLANNED AT THIS TIME.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
VFR CLOUDS INCREASING ACROSS THE AREA OVERNIGHT WITH LIGHT RAIN
FALLING. SURFACE DEW POINT DEPRESSION RUNNING AROUND
20F...THEREFORE RAIN WILL REMAIN LIGHT THROUGH THE OVERNIGHT
HOURS. CEILINGS WILL LOWER A FEW 1000 FEET OVERNIGHT BUT MAINTAIN
VFR. MAIN CONCERN WITH THE FORECAST NEXT 24 HOURS WILL BE LLWS.
SURFACE WINDS WILL DECOUPLE AT ALL BUT BLF OVERNIGHT...WHILE THE
LOW LEVEL JET INCREASES FROM THE SOUTHWEST. BY 06 TO 10Z...ALL
SITES BUT BLF SHOULD HAVE AN INCREASE OF AT LEAST 20 KNOTS BETWEEN
THE SFC AND 2000 FEET. LLWS WILL END DURING THE MORNING AS THE
STRONGER WINDS MIX TO THE SFC. SOUTH TO SW WINDS AT ALL SITES WILL
BE 10 KNOTS OR GREATER BY 18Z TUE.
THERE WILL BE DETERIORATING CONDITIONS AFTER 21Z ACROSS THE
MOUNTAINS...WITH BLF AND LWB POTENTIALLY DOWN TO IFR BY 00Z.
ROA...LYH AND DAN MAY ONLY GO TO MVFR CONDITIONS AFTER 05Z WED. A
STRONG FRONT WILL PASS THROUGH FROM 06 TO 12Z WED...WITH VERY STRONG
WEST WINDS BEHIND THE FRONT.
THE NEXT ORGANIZED WEATHER AFTER WEDNESDAY MORNING WILL AFFECT
THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY MORNING. LINGERING
RAIN/SNOW SHOWERS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT
IN THE FAVORED UPSLOPE AREAS IN WEST VIRGINIA.
&&
.EQUIPMENT...
BAD DEW POINTS ARE BEING REPORTED FROM KBLF. USE WITH CAUTION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
VAZ007-009>014-016>020-022>024-032>035.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY
FOR VAZ015.
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
NCZ003-019.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY
FOR NCZ001-002-018.
WV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
WVZ042>045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/RCS
EQUIPMENT...AMSHazardous weather outlook, Jan 28, 2:29 PM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EST MON JAN 28 2008 NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>045-291930- SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 229 PM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT...STRONG WINDS CAN BE EXPECTED ALONG AND BEHIND A COLD FRONT. GUSTS AS HIGH AS 50 MPH MAY BE POSSIBLE. ANOTHER STORM SYSTEM ARRIVES THURSDAY NIGHT INTO FRIDAY. TEMPERATURES MAY BE COLD ENOUGH AT THE SURFACE FOR THE PRECIPITATION TO BE FREEZING RAIN...MAINLY ACROSS THE VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-291930- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- 229 PM EST MON JAN 28 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY MORNING. NCZ004>006-020-VAZ043>047-058-059-291930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 229 PM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 5:00 AM EST | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 20 more | 30 hr |
Nearby
High Wind Warnings in North Carolina, 2008High Wind Warnings in Virginia, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.